MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29985
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: 6/7 french flexor devices, dcb, and an eluvia stent.Occupation: inventory coordinator.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an abdomen run off procedure the valve of a flexor ansel guiding sheath leaked.Access was gained through the left femoral artery targeting the right superficial femoral artery.After the sheath had been in place for one hour, the device began to leak at the valve and was "pulsating" blood.The complaint device was used to complete the procedure.No portion of the device was left inside the patient.This did not result in any additional procedures or prolonged hospitalization.No adverse effects to the patient occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.The complaint facility riverside hospital informed cook of an incident involving a flexor ansel guiding sheath (kcfw-7.0-18/38-45-rb-anl1-hc) from lot 13622410.The device valve reportedly leaked during an abdomen run off on (b)(6) 2021.The user noticed the valve leaked and was pulsating blood out of the valve during the procedure but they successfully completed the procedure with this device.The patient reportedly experienced no adverse effects as a result of this incident.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, as well as a visual inspection and function test, were conducted during the investigation.The complainant returned one used kcfw-7.0-18/38-45-rb-anl1-hc to cook for investigation.The device was leak tested to find leakage occurred through the valve.The silicone disc was examined, and a tear was found.Additionally, a document-based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "precautions all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.How supplied upon removal from package, inspect the product to ensure no damage has occurred." a review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot found no nonconformances.Related subassembly lot records 1 non-conformance on 18 devices for failed leak test which were all scrapped.A complaint history search found no additional complaints on lot 13622410 from the field.As adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field and that the complaint lot was manufactured to current specifications.Based on the information provided, the examination of returned product, and the results of the investigation, the cause was traced to a component failure.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11417862
Report Number1820334-2021-00893
Device Sequence Number3544728
Product Code DYB
UDI-Device Identifier00827002299856
UDI-Public(01)00827002299856(17)231210(10)13622410
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2023
Device Model NumberG29985
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL1-HC
Device Lot Number13622410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1